hi. i took propecia for about 1-2 months. I suffered from a loss of libido and stopped taking it during the end of May. Its now mid August and my libido has not returned. Do I need to wait longer?
Propecia (finasteride 1mg) has a very short half life (about 4 hours), which means it would be almost completely out of your blood stream in one day. There are reported tissue binding that occurs, but that should be gone in a week or so.
Sexual side effects (decreased sex drive) associated with Propecia are relatively exaggerated and it occurs only in about 1% of men. If you continue to experience negative sexual effects after of month of discontinuing Propecia you should consider other underlying medical problems. Keep in mind that erectile dysfunction is a largely underappreciated and unreported medical condition.
Erectile dysfunction statistics:
- One in 10 men in the world have erectile dysfunction (10%) and it rises with age (30% of men in their 30s, 40% of men in their 40s and 50+% of men over 50).
- 30 million men in the United States have erectile dysfunction.
- 50% of men with diabetes have erectile dysfunction, frequently within 10 years of diagnosis.
- Smokers have a higher likelihood of erectile dysfunction as well as men with high blood pressure (with or without treatment), diabetes, etc… Men who smoke more than 1 pack per day have a 50% higher chance of impotency than nonsmokers the same age.
Stats source: MMHC – Facts About Erectile Dysfunction